Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Newport/Morehead City, NC

January 31, 20135 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jan 31, 2013, 1:08 AM EST for 5 counties in North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 31, 2013, 1:08 AM EST (06:08 UTC)
Expired
Jan 31, 2013, 2:15 AM EST
In force
67 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Greene County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 2:00 AM ESTTSTM WND DMGWilliamston, NCMARTIN COUNTY EM REPORTED A BUSINESS JUST OFF EAST BLVD. WITH ABOUT HALF OF THE ROOF PEELED OFF. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 11:59 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WUUS52 KMHX 310608
SVRMHX
NCC013-079-107-117-147-310715-
/O.NEW.KMHX.SV.W.0002.130131T0608Z-130131T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
108 AM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA
  MARTIN COUNTY IN EASTERN NORTH CAROLINA
  PITT COUNTY IN EASTERN NORTH CAROLINA
  NORTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 215 AM EST

* AT 103 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES NORTH OF
  FOUNTAIN TO 6 MILES NORTH OF LINDELL TO 12 MILES WEST OF JASON...OR
  ALONG A LINE EXTENDING FROM ROCKY MOUNT TO 14 MILES WEST OF
  FARMVILLE TO GOLDSBORO...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF
  58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SHINE...WALSTONBURG...
  ARBA...CASTORIA...
  LIZZIE...INSTITUTE...
  ORMONDSVILLE...MAURY...
  PITT GREENVILLE AIRPORT...ROUNDTREE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3601 7720 3593 7719 3595 7704 3593 7702
      3586 7704 3588 7697 3562 7703 3538 7726
      3532 7783 3537 7781 3543 7783 3557 7783
      3580 7747 3581 7743 3583 7739 3583 7735
      3591 7735 3600 7741 3607 7734
TIME...MOT...LOC 0608Z 270DEG 39KT 3599 7768 3563 7777
          3536 7792

$$

26
1 follow-up statement
105 
WWUS52 KMHX 310648
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
148 AM EST THU JAN 31 2013

NCC079-310658-
/O.CAN.KMHX.SV.W.0002.000000T0000Z-130131T0715Z/
GREENE NC-
148 AM EST THU JAN 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3537 7749 3553 7744 3578 7733 3591 7732
      3597 7733 3604 7730 3601 7720 3593 7719
      3595 7704 3593 7702 3586 7704 3588 7697
      3562 7703 3538 7726
TIME...MOT...LOC 0648Z 270DEG 39KT 3599 7714 3563 7724
          3536 7739

$$

NCC013-107-117-147-310715-
/O.CON.KMHX.SV.W.0002.000000T0000Z-130131T0715Z/
MARTIN NC-PITT NC-LENOIR NC-BEAUFORT NC-
148 AM EST THU JAN 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EST
FOR NORTHWESTERN BEAUFORT...EXTREME NORTHEASTERN LENOIR...EASTERN
PITT AND CENTRAL MARTIN COUNTIES...

AT 145 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HAMILTON TO PACTOLUS TO GRIFTON...OR
ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF WILLIAMSTON TO 6
MILES EAST OF GREENVILLE TO 8 MILES SOUTH OF AYDEN...MOVING EAST AT
45 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... EVERETTS...JOHNSONS
MILLS...BELGRADE...BLACK JACK...BEARGRASS...SHELMERDINE...
GRIMESLAND...CALICO...WILLIAMSTON...OLD FORD AND SMITHWICK.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST THURSDAY MORNING
FOR EASTERN NORTH CAROLINA.

LAT...LON 3537 7749 3553 7744 3578 7733 3591 7732
      3597 7733 3604 7730 3601 7720 3593 7719
      3595 7704 3593 7702 3586 7704 3588 7697
      3562 7703 3538 7726
TIME...MOT...LOC 0648Z 270DEG 39KT 3599 7714 3563 7724
          3536 7739

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 9:15 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jan 30, 9:15 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
915 PM EST WED JAN 30 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT. HIGH
PRESSURE WILL GRADUALLY BUILD IN FROM THE NORTHWEST THURSDAY. A DRY
COLD FRONT WILL CROSS THE REGION FRIDAY. HIGH PRESSURE WILL BUILD
OVER THE AREA SATURDAY. ANOTHER COLD FRONT WILL CROSS THE AREA
SATURDAY NIGHT FOLLOWED BY HIGH PRESSURE SUNDAY AND MONDAY. A COLD
FRONT WILL APPROACH THE REGION TUESDAY AND CROSS THE AREA WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 910 PM WEDNESDAY...SOLID LINE OF HEAVY SHOWERS IS APPROACHING
CNTRL NC AND SHLD REACH THE COASTAL PLAIN AROUND MIDNIGHT THEN SWEEP
OFF THE COAST AROUND 4 AM OR SO. VERY LITTLE INSTAB AHEAD OF THE
LINE AND DOUBT WILL SEE MUCH LIGHTNING. EVEN WITHOUT THUNDER WILL
HAVE THREAT OF SIGNIFICANT WIND DAMAGE AS VERY STRONG LOW LVL JET
MOVES ACROSS REGION WITH SHOWERS HELPING TO BRING SOME OF THIS TO
THE SFC. ALREADY SEEING WINDS INCREASE AHEAD OF THE LINE AND SOME
GUSTS TO 50 MPH COULD OCCUR OUTSIDE OF CONVECTION. WILL REMAIN VERY
MILD AHEAD OF THE LINE/FRONT THEN COOL LATE WITH LOWER 50S INLAND TO
MID/UPR 50S CST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AS OF 345 PM WEDNESDAY...IMPROVING CONDITIONS WILL OCCUR THURSDAY
AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. THE FRONT WILL BE
OFFSHORE BY 12Z BUT THERE COULD A FEW LINGERING SHOWERS ALONG THE
IMMEDIATE COAST EARLY IN THE MORNING. WINDS WILL BE STRONG FOR THE
MORNING RUSH HOUR DUE TO THE LARGE ISALLOBARIC COMPONENT WITH THE
FRONTAL PASSAGE. THE STRONGEST WINDS WILL BEGIN TO SUBSIDE BETWEEN
7 AND 10 AM BUT IT WILL REMAIN BREEZY INLAND AND WINDY ALONG THE
COAST FOR MOST OF THE DAY. SKIES WILL CLEAR BUT POST FRONTAL COLD
ADVECTION WILL LIMIT HIGHS TO THE UPPER 50S TO AROUND 60.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM WED...BASED EXTENDED ON 00Z ECMWF AS IT MATCHED UP
WELL WITH HPC SURFACE DEPICTION THROUGH WED. MOST OF THE EXTENDED
WILL FEATURE DRY WEATHER AND NEAR NORMAL TEMPERATURES. LARGE AND
RATHER DEEP UPPER TROF WILL LIFT OUT FRIDAY WITH A BRIEF PERIOD OF
ZONAL FLOW. HOWEVER A SHORT WAVE WILL ROTATE THROUGH AND
TEMPORARILY DIG THE TROF SATURDAY NIGHT BEFORE LIFTING OUT SUNDAY
WITH ZONAL FLOW RETURNING ONCE AGAIN ON MONDAY. AT THE SURFACE...A
COLD FRONT WILL PASS THROUGH ON FRIDAY WITH A REINFORCING SHOT OF
COOL AIR. THE FRONT WILL HAVE VERY LITTLE MOISTURE TO WORK WITH SO
NO PRECIP IS FORECAST. NEXT IS A TROF WHICH PASSES THROUGH
SATURDAY NIGHT. THIS TIME IT APPEARS THERE WILL BE ENOUGH MOISTURE
FOR ISOLATED SHOWERS MAINLY ALONG THE COAST. LASTLY...THE NEXT
COLD FRONT PASSES THROUGH ON TUESDAY AND IT TOO HAS LIMITED
MOISTURE FOR ONLY ISOLATED SHOWERS.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 910 PM WEDNESDAY...SHLD BOUNCE BETWEEN MVFR AND VFR CIGS AHEAD
OF CONVECTIVE BAND THROUGH ABOUT MIDNIGHT THEN EXPECT THE BAND TO
CROSS TAFS SITES MAINLY BETWEEN 06Z AND 09Z. BRIEF IFR CONDITIONS
AND WINDS GUSTS GREATER THAN 40 KTS LIKELY WITH BAND OF SHOWER.
BEHIND THE FRONT A 2 TO 3 HOUR PERIOD OF SHOWERS WILL OCCUR WITH
POSSIBLE MVFR CONDITIONS. VFR CONDITIONS ARE EXPECTED TO DEVELOP BY
12Z THURSDAY AND CONTINUE THROUGH THE DAY. IN ADDITION TO THE
PRECIPITATION...GRADIENT WINDS WILL BE STRONG FOR THE NEXT 24 HOURS
WITH SOUTHERLY FLOW AHEAD OF THE FRONT WITH GUSTS ABOVE 30 KT THIS
EVENING AND WESTERLY FLOW BEHIND THE FRONT WITH GUSTS TO 30 KT.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM WED...GENERALLY VFR AND DRY THROUGH THE PERIOD.
ISOLATED LIGHT SHOWERS POSSIBLE SATURDAY NIGHT. GENERALLY LIGHT
WINDS WITH TWO EXCEPTIONS...GUSTY WINDS EXPECTED ON FRIDAY BEHIND
A DRY COLD FRONT...FROM THE WEST TO NORTHWEST 15-20 KNOTS. GUSTY
WINDS ON SATURDAY AS WELL...FROM THE WEST 15-20 KNOTS.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 910 PM WEDNESDAY...COOLER MARINE AIR HAS LIMITED WINDS SO FAR
OVER WTR...HOWEVER SHLD RAMP UP NEXT FEW HRS AS BEST LOW LVL JET
APPROACHES FROM W. STRONGEST WINDS WILL LIKELY OCCUR AFTER MIDNIGHT
WHEN PRECIP AND BETTER MIXING ARRIVES. LOWERED INIT WINDS SOME
OTHERWISE NO CHANGES PLANNED.

PREV DISC...A SHARP COLD FRONT WILL CROSS THE WATERS OVERNIGHT GALE
WARNINGS ARE IN EFFECT FOR ALL WATERS TONIGHT INTO THURSDAY.
SOUTHERLY FLOW WILL INCREASE TO 30 TO 40 KT WITH GUSTS TO 45 KT.
SEAS WILL BUILD TO 10 TO 16 FT OVERNIGHT. THE FRONT WILL CROSS THE
WATERS AFTER 09Z WITH THE FLOW TURNING TO THE WEST AND BEGINNING TO
SLOWLY DIMINISH THURSDAY LATE MORNING REACHING 20 TO 25 KT IN THE
AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. SEAS WILL
SUBSIDE TO 6 TO 8 FT LATE IN THE DAY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM WED...USED THE 00Z ECMWF WINDS FOR THE LONG TERM
MARINE PACKAGE. RATHER BREEZY THROUGH MUCH OF THE LONG TERM. A
COUPLE OF SYSTEMS PASSING THROUGH FRIDAY AND SATURDAY NIGHT WILL
KEEP WINDS UP OVER THE WATERS. SMALL CRAFT CONDITIONS FORECAST
THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND AGAIN ON SUNDAY. IT
APPEARS THE TWO BEST BOATING DAYS WILL BE SATURDAY AND MONDAY
WITH LIGHT WINDS AND SEAS.

&&

.TIDES/COASTAL FLOODING...
DEVELOPING STRONG SSW FLOW WILL PUSH WATERS LEVELS TO 1 TO 2 FEET
ABOVE NORMAL ALONG SOUNDSIDE NORTHERN AND CENTRAL OUTER BANKS
TONIGHT. ALSO ROUGH SURF WILL DEVELOP ON THE SOUTHERN EXPOSED
BEACHES OF THE SOUTHERN OUTER BANKS AND CRYSTAL COAST AS NEAR SHORE
BREAKING WAVES BUILD TO 8 TO 10 FT TONIGHT INTO THURSDAY PROMPTING
THE ISSUANCE OF A HIGH SURF ADVISORY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 AM EST THURSDAY FOR NCZ029-044>047-
     079>081-090>094-098.
     WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR NCZ095-103-104.
     HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR NCZ095-098-103-104.
MARINE...GALE WARNING UNTIL 10 AM EST THURSDAY FOR AMZ130-135-150-152-
     154-156-158.

&&

SYNOPSIS...JME
NEAR TERM...RF
SHORT TERM...JME
LONG TERM...HSA
AVIATION...RF/JME/HSA
MARINE...RF/JME/HSA
TIDES/COASTAL FLOODING...BTC/JME
Hazardous weather outlook, Jan 31, 12:23 AM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1223 AM EST THU JAN 31 2013

NCZ029-044>047-079>081-090>094-010530-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1223 AM EST THU JAN 31 2013

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...TORNADO WATCH 27 IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ103-010530-
OUTER BANKS DARE-
1223 AM EST THU JAN 31 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...TORNADO WATCH 27 IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ095-104-010530-
CARTERET-OUTER BANKS HYDE-
1223 AM EST THU JAN 31 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...TORNADO WATCH 27 IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ098-010530-
ONSLOW-
1223 AM EST THU JAN 31 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...TORNADO WATCH 27 IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 30, 9:28 PM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
928 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     NON-TSTM WND GST 4 E CALYPSO             35.15N  78.03W
01/30/2013  M51 MPH          DUPLIN             NC   TRAINED SPOTTER

            51 MPH GUST REPORTED BY SPOTTER SOUTHEAST OF MOUNT
            OLIVE.

&&

EVENT NUMBER MHX1300017

RF
Local storm report, Jan 30, 9:37 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
937 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     NON-TSTM WND GST GREENVILLE              35.60N  77.37W
01/30/2013  M45 MPH          PITT               NC   AWOS

            45 MPH WIND GUST MEASURED AT KPGV.

&&

EVENT NUMBER MHX1300018

CQD
Local storm report, Jan 30, 10:04 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1004 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND GST KINSTON                 35.28N  77.59W
01/30/2013  M46 MPH          LENOIR             NC   AWOS

            46 MPH WIND GUST MEASURED AT KISO.

&&

EVENT NUMBER MHX1300019

CQD
Local storm report, Jan 30, 11:34 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1134 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     NON-TSTM WND GST GREENVILLE              35.60N  77.37W
01/30/2013  M46 MPH          PITT               NC   AWOS

            46 MPH WIND GUST MEASURED AT KPGV

&&

EVENT NUMBER MHX1300020

TL
Local storm report, Jan 31, 12:34 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1234 AM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     NON-TSTM WND GST NEW BERN                35.12N  77.08W
01/30/2013  M46 MPH          CRAVEN             NC   ASOS

            46 MPH GUST MEASURED AT KEWN IN NEW BERN.

&&

EVENT NUMBER MHX1300021

DAG
Special weather statement, Jan 31, 12:34 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1234 AM EST THU JAN 31 2013

NCZ029-044-079-080-090>093-098-310700-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-ONSLOW-PITT-
1234 AM EST THU JAN 31 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES...BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH
200 AM EST...

AT 1231 AM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 54 MILES NORTHWEST OF OAK
CITY TO 19 MILES NORTHWEST OF CALYPSO TO 41 MILES WEST OF WALLACE...
OR ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST OF LOUISBURG TO 19
MILES NORTHWEST OF MOUNT OLIVE TO 41 MILES WEST OF WALLACE...MOVING
EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROBERSONVILLE...
GREENVILLE...SNOW HILL...KINSTON...WARSAW...KENANSVILLE...RICHLANDS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3490 7815 3519 7817 3520 7801 3516 7790
      3518 7784 3537 7781 3557 7783 3580 7747
      3583 7735 3591 7735 3600 7741 3608 7732
      3601 7720 3593 7719 3593 7705 3534 7722
      3447 7757 3472 7768 3471 7813 3474 7820
TIME...MOT...LOC 0531Z 269DEG 32KT 3644 7806 3533 7836
          3452 7867

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 12:34 AM ESTSpecial Weather StatementMHXDuplin, Greene, Jones, Lenoir, Martin, Onslow and 1 more86 min
Jan 31, 12:45 AM ESTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow60 min
Jan 31, 1:45 AM ESTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Duplin, Jones, Lenoir and 3 more60 min
Jan 31, 1:52 AM ESTSpecial Marine WarningMHX83 min
Jan 31, 2:05 AM ESTSevere Thunderstorm WarningMHXBeaufort, Craven, Hyde, Martin, Pitt, Tyrrell and 1 more55 min
Jan 31, 2:06 AM ESTSpecial Marine WarningMHX84 min
Jan 31, 2:27 AM ESTSpecial Marine WarningMHX63 min
Jan 31, 2:43 AM ESTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Pamlico47 min
Jan 31, 2:57 AM ESTSevere Thunderstorm WarningMHXDare, Hyde, Tyrrell63 min
Jan 31, 3:09 AM ESTSpecial Marine WarningMHX66 min
Jan 31, 3:27 AM ESTSpecial Marine WarningMHX93 min
Jan 31, 3:33 AM ESTSpecial Marine WarningMHX42 min
Jan 31, 3:40 AM ESTSevere Thunderstorm WarningMHXDare, Hyde65 min
Jan 31, 10:09 AM ESTSmall Craft AdvisoryMHX39 hr
Jan 31, 3:30 PM ESTSmall Craft AdvisoryMHX28 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.